TITLE

An eigenvector proof of Fatou's lemma for continuous functions

AUTHOR(S)
Simons, Stephen
PUB. DATE
June 1995
SOURCE
Mathematical Intelligencer;Summer95, Vol. 17 Issue 3, p67
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
Presents a proof of the bounded convergence theorem for continuous functions on [0,1]. Discussion of the `Additive Diagonal Lemma'; How the lemma leads to the `Sup-limsup Theorem' for Banach spaces.
ACCESSION #
9509141616

 

Related Articles

  • UNIFORM LIMITS OF PREPONDERANTLY CONTINUOUS FUNCTIONS. Kowalczyk, Stanisław // Real Analysis Exchange;2013, Vol. 38 Issue 1, p241 

    There are a few nonequivalent definitions of preponderant continuity [1, 2, 3, 4, 6]. In this paper we investigate uniform limits of preponder- antly continuous functions. We show that preponderantly continuous functions in the O'Malley sense are closed under uniform limit, while the family of...

  • A new look at some classical theorems on continuous functions on normal spaces. Gutiérrez García, J.; Kubiak, T. // Acta Mathematica Hungarica;Jun2008, Vol. 119 Issue 4, p333 

    A sufficient condition for the strict insertion of a continuous function between two comparable upper and lower semicontinuous functions on a normal space is given. Among immediate corollaries are the classical insertion theorems of Michael and Dowker. Our insertion lemma also provides purely...

  • ON SETS OF DISCRETE CONVERGENCE POINTS OF SEQUENCES OF REAL FUNCTIONS. Wesolowska, Jolanta // Real Analysis Exchange;2003/2004, Vol. 29 Issue 1, p107 

    The aim of the paper is to characterize the class of sets of points at which a sequence of real functions of a distinguish family F ⊂ Rx discretely converges.

  • Generalized nets in generalized topological spaces. Baskaran, R.; Murugalingam, M.; Sivaraj, D. // Journal of Advanced Research in Pure Mathematics;2011, Vol. 3 Issue 2, p49 

    We define generalized nets (gnets) and discuss convergency of generalized nets in GTS. We prove that gnets are adequate to describe the closure of a set and the continuity of a function in GTS.

  • ON A SPECIAL SUBCLASS OF THE SET OF DERIVATIVES. Menkyna, Robert // Real Analysis Exchange;2006/2007, Vol. 32 Issue 1, p79 

    We deal with the class of functions defined as a sum of a uniformly convergent series of functions continuous both on a closed set and on its complement. Such functions are mentioned in the literature, e.g., in [1], [2], [3], [4]. We investigate the particular class of derivatives.

  • Universal spaces of subdifferentials of sublinear operators ranging in the cone of bounded lower semicontinuous functions. Linke, Yu. É. // Mathematical Notes;Apr2011, Vol. 89 Issue 3/4, p519 

    We study Fréchet's problem of the universal space for the subdifferentials ∂P of continuous sublinear operators P: V → BC( X) which are defined on separable Banach spaces V and range in the cone BC( X) of bounded lower semicontinuous functions on a normal topological space X. We...

  • Continuity in Λ-variation and summation of multiple Fourier series by Cesàro methods. Bakhvalov, A. // Mathematical Notes;Oct2011, Vol. 90 Issue 3/4, p469 

    We construct new examples of functions of bounded Λ-variation not continuous in Λ-variation. Using these examples, we show that, in the problem of the summability of multiple Fourier series by the Cesàro method of negative order, the condition of continuity in Λ-variation, is...

  • A weak generalized localization of multiple Fourier series of continuous functions with a certain module of continuity. Bloshanskii, I.; Matseevich, T. // Journal of Mathematical Sciences;Nov2008, Vol. 155 Issue 1, p31 

    Let E be an arbitrary measurable set, E ⊂ T N = [− π, π)N, N ≥ 1, μE > 0, and let μ be a measure. In this paper, a weak generalized almost everywhere localization is studied, i.e., for given subsets E 1 ⊂ E, μE 1 > 0 we study the almost everywhere...

  • Continuous-time Systems that Solve Computational Problems. Absil, P.-A. // International Journal of Unconventional Computing;2006, Vol. 2 Issue 4, p291 

    The concept of using continuous-time dynamical systems (described by ordinary differential equations) in order to solve computational problems is discussed, with an emphasis on convergence analysis and design procedures. The continuous-time approach is illustrated on concrete examples related to...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics